Alert archive / Vermont / Flash Flood Warnings in 2013
Flash Flood Warning 20, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jul 4, 2013, 3:03 PM EDT for 4 counties in Vermont. It was in force for 6 hr. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2013, 3:03 PM EDT (19:03 UTC)
- Expired
- Jul 4, 2013, 9:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chittenden County, VT, Franklin County, VT, Lamoille County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 7 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 3:15 PM EDT | FLASH FLOOD | Burlington, VT | FLASH FLOODING ON PINE ST AND SHELBURNE ROAD IN BURLINGTON |
| Jul 4, 4:03 PM EDT | FLASH FLOOD | Jericho, VT | WATER CROSSING ROAD ON PLAINS ROAD IN JERICHO |
| Jul 4, 4:28 PM EDT | FLASH FLOOD | Jericho, VT | WATER COVERING INTERSECTION OF LEE RIVER ROAD AND BROWNS TRACE ROAD |
| Jul 4, 4:34 PM EDT | FLASH FLOOD | Stowe, VT | WATER COVERS PART OF MOUNTAIN ROAD AND ROUTE 108 IN STOWE. |
| Jul 4, 4:35 PM EDT | FLASH FLOOD | Richmond, VT | JERICHO ROAD NEAR CAMELS HUMP SCHOOL WASHED OUT |
| Jul 4, 4:36 PM EDT | FLASH FLOOD | 2 Ssw Jericho, VT | SKUNK HOLLOW ROAD WASHED OUT |
| Jul 4, 5:54 PM EDT | FLASH FLOOD | 1 Wnw West Bolton, VT | INTERSECTION OF NASHVILLE AND BENTLEY ROAD COVERED IN WATER |
| Jul 4, 5:59 PM EDT | FLASH FLOOD | Richmond, VT | COLCHESTER TECH RESCUE RELAYED A REPORT OF A FEW FEET OF WATER ON ROUTE 2 IN RICHMOND. |
| Jul 4, 6:52 PM EDT | FLASH FLOOD | 3 Nw Stowe, VT | MUD AND DEBRIS ACROSS ROAD FROM FLOODING... ROAD CLOSED |
| Jul 4, 8:40 PM EDT | FLASH FLOOD | Jericho, VT | VT STATE POLICE CONFIRMING A BRIDGE IS WASHING AWAY ON ROUTE 117 BY BARBER FARM ROAD IN JERICHO. RELAYED BY NECN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.1 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
837
WGUS51 KBTV 041903
FFWBTV
VTC007-011-015-023-050100-
/O.NEW.KBTV.FF.W.0020.130704T1903Z-130705T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
303 PM EDT THU JUL 4 2013
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN LAMOILLE COUNTY IN NORTHWEST VERMONT...
NORTHWESTERN WASHINGTON COUNTY IN CENTRAL VERMONT...
CHITTENDEN COUNTY IN NORTHWEST VERMONT...
SOUTH CENTRAL FRANKLIN COUNTY IN NORTHWEST VERMONT...
* UNTIL 900 PM EDT.
* AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING. SMALL CREEKS
AND STREAMS WILL QUICKLY LEAVE THEIR BANKS. CULVERTS AND ROADSIDE
DITCHES WILL BE OVERWHELMED BY WATER. ROAD WASHOUTS ARE POSSIBLE...
ESPECIALLY ON BACK ROADS AND UNPAVED SURFACES. CITY STREETS WILL
BECOME INUNDATED WITH RUSHING WATER AND WILL BECOME IMPASSABLE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BURLINGTON...ESSEX JUNCTION...SOUTH BURLINGTON...UNDERHILL...
NORTH CAMBRIDGE.
IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4451 7330 4454 7327 4466 7321 4472 7305
4476 7281 4476 7261 4443 7267 4438 7300
4435 7323 4434 7331 4444 7329
$$
LOCONTO3 follow-up statements
329
WGUS71 KBTV 042025
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
425 PM EDT THU JUL 4 2013
VTC007-011-015-023-050100-
/O.CON.KBTV.FF.W.0020.000000T0000Z-130705T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMOILLE VT-WASHINGTON VT-CHITTENDEN VT-FRANKLIN VT-
425 PM EDT THU JUL 4 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
NORTHWESTERN WASHINGTON COUNTY IN CENTRAL VERMONT...AND SOUTH CENTRAL
FRANKLIN...CHITTENDEN AND WESTERN LAMOILLE COUNTIES IN NORTHWEST
VERMONT...
AT 420 PM...FLASH FLOODING WAS REPORTED IN BURLINGTON AND JERICHO.
PINE STREET AND SHELBURNE ROAD IN BURLINGTON WERE UNDERWATER...AND
WATER WAS CROSSING THE ROADWAY ON PLAINS ROAD IN JERICHO.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE MOVING EASTWARD AND MAY
PRODUCE ADDITIONAL AREAS OF FLASH FLOODING. SMALL CREEKS AND STREAMS
WILL QUICKLY LEAVE THEIR BANKS. CULVERTS AND ROADSIDE DITCHES WILL
BE OVERWHELMED BY WATER. ROAD WASHOUTS ARE POSSIBLE...ESPECIALLY ON
BACK ROADS AND UNPAVED SURFACES. CITY STREETS WILL BECOME INUNDATED
WITH RUSHING WATER AND WILL BECOME IMPASSABLE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BURLINGTON...
ESSEX JUNCTION...SOUTH BURLINGTON...JERICHO...UNDERHILL....
SOUTH BURLINGTON...CAMBRIDGE.
IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4451 7330 4454 7327 4466 7321 4472 7305
4476 7281 4476 7261 4443 7267 4438 7300
4435 7323 4434 7331 4444 7329
$$
LOCONTO433
WGUS71 KBTV 042210
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
610 PM EDT THU JUL 4 2013
VTC007-011-015-023-050100-
/O.CON.KBTV.FF.W.0020.000000T0000Z-130705T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMOILLE VT-WASHINGTON VT-CHITTENDEN VT-FRANKLIN VT-
610 PM EDT THU JUL 4 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
NORTHWESTERN WASHINGTON COUNTY IN CENTRAL VERMONT...AND SOUTH CENTRAL
FRANKLIN...CHITTENDEN AND WESTERN LAMOILLE COUNTIES IN NORTHWEST
VERMONT...
ALTHOUGH RAIN WAS COMING TO AN END...RAPID RUNOFF FROM PREVIOUS
RAINFALL CONTINUED TO CAUSE FLASH FLOODING AND WILL LIKELY FOR THE
NEXT HOUR OR TWO. NUMEROUS REPORTS OF SMALL CREEKS AND STREAMS
LEAVING THEIR BANKS.
MANY ROAD WASHOUTS HAVE BEEN REPORTED...ESPECIALLY ON BACK
ROADS AND UNPAVED SURFACES FROM BURLINGTON...WILLISTON...RICHMOND...
JERICHO...STOWE AND SURROUNDING COMMUNITIES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BURLINGTON...WILLISTON...ESSEX...JERICHO...RICHMOND...STOWE.
IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4451 7330 4454 7327 4466 7321 4472 7305
4476 7281 4476 7261 4443 7267 4438 7300
4435 7323 4434 7331 4444 7329
$$
SLW224
WGUS71 KBTV 042353
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
753 PM EDT THU JUL 4 2013
VTC007-011-015-023-042357-
/O.CAN.KBTV.FF.W.0020.000000T0000Z-130705T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMOILLE VT-WASHINGTON VT-CHITTENDEN VT-FRANKLIN VT-
753 PM EDT THU JUL 4 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
WASHINGTON COUNTY IN CENTRAL VERMONT...AND SOUTH CENTRAL FRANKLIN...
CHITTENDEN AND WESTERN LAMOILLE COUNTIES IN NORTHWEST VERMONT...
HEAVY RAIN AND THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING
HAVE SINCE EXITED THE WARNED AREA. THEREFORE THE FLASH FLOOD WARNING
WILL BE ALLOWED TO EXPIRE.
THE HAZARDS CREATED BY FLOODING WILL REMAIN. SEVERAL ROADS REMAIN
WASHED OUT OR CLOSED. STREAMS AND LARGER RIVERS WILL CONTINUE TO
RUN HIGH...AND ROADS...BRIDGES AND CULVERTS MAY HAVE BEEN WASHED
OUT. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR
SAFETY...AND DO NOT DRIVE THROUGH DAMAGED AREAS.
LAT...LON 4451 7330 4454 7327 4466 7321 4472 7305
4476 7281 4476 7261 4443 7267 4438 7300
4435 7323 4434 7331 4444 7329
$$
LOCONTOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 2:45 PM EDT, 18 minutes earlier.
Area forecast discussion, Jul 4, 2:45 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 245 PM EDT THU JUL 4 2013 .SYNOPSIS... HIGH PRESSURE OFF THE EAST COAST COMBINED WITH LOW PRESSURE OVER THE MIDWEST REGION WILL CONTINUE TO BRING CLOUDS AND PRECIPITATION INTO THE AREA FOR THE NEXT SEVERAL DAYS. THIS WILL KEEP HUMID CONDITIONS FOR THE ENTIRE AREA...ALONG WITH THUNDERSTORMS WHICH MAY BRING HEAVY RAINFALL AT TIMES. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... AS OF 1054 AM EDT THURSDAY...FEW SHOWERS DEVELOPING OVER THE SLV...MOVING NEWD. HAVE ADJUSTED POPS TO REFLECT CURRENT RADAR TRENDS. OTHERWISE...TEMPS IN GOOD SHAPE. ALSO UPDATED SKY COVER BASED ON VIS...WITH MORE BREAKS OVER CPV...BUT GRADUALLY FILLING IN. PREVIOUS DISCUSSION...FOR THE HOLIDAY 24-HR PERIOD...ANOTHER STRETCH OF WARM AND HUMID CONDITIONS WHICH WILL BRING THE CHANCE FOR RW/TRW FOR THE ENTIRE CWA. CURRENTLY...STRONG SFC RIDGE REMAINS OFF THE EAST COAST WITH BROAD TROUGH OF LOW PRESSURE OVER THE MIDWEST REGION. THE BOUNDARY THAT HAS SET UP BETWEEN THESE TWO WILL CONTINUE TO MEANDER OVER THE WESTERN CWA THRU TONIGHT. THE FOCUS OF MORE EXTENSIVE CLDS/PRECIP WILL BE OVER NORTHERN ZONES/NY...AS BOUNDARY HAS SHIFTED WEST TO THE AFOREMENTIONED AREA. THE REST OF CWA FROM THE CVLY AND S AND E WILL SEE MORE SUNSHINE TDY WHICH COULD AFFORD ABUNDANT TRW DEVELOPMENT FROM THE AFTNOON INTO THE EARLY EVENING UNTIL SUN SETS. PW/S FOR AIRMASS REMAIN HIGH AT 1.50-2.00" SO HAVE KEPT IN MENTION OF HEAVY RAINFALL WITH TRW. HIGHS FOR TODAY WILL RANGE IN THE 80S WITH WARMEST TEMPS EAST...AND COOLER OVER N NY WHERE MORE CLDS EXPECTED. SSW GRADIENT OVER AREA REMAINS INTO TNGT SO OVERNGT LOWS WILL STAY IN THE M/U60S TO SOME 70F IN SPOTS. MENTION OF FG AS WELL THRU MID MORNING. && .SHORT TERM /11 PM THIS EVENING THROUGH SATURDAY NIGHT/... AS OF 417 AM EDT THURSDAY...FOR FRIDAY INTO SATURDAY...MORE OF THE SAME FOR THE CWA. RIDGE OFFSHORE AND TROUGH TO THE WEST WILL CONTINUE TO ALLOW GULF MOISTURE TO WORK OVER THE AREA. EXPECTING CONDITIONS FOR TRW/RW MAINLY INTO THE AFTNOON/EARLY EVENING HRS. SOME RELIEF POSSIBLE GOING INTO SATURDAY AS MDLS DO HINT THAT RIDGE MAY BREAK DOWN ENOUGH TO SET UP WK ZONAL FLOW. AS IT DOES...AXIS OF PRECIP WILL SHIFT FROM THE NORTH TO THE SOUTH THRU THE SATURDAY PERIOD. AGAIN WITH LITTLE AIRMASS CHANGE...ANY TRW DEVELOPMENT WILL BRING THE CHANCE FOR LOCALLY HEAVY DOWNPOURS FROM THE HIGH PW/S OF 1.50". A BIT MORE CLDS FOR THE CWA DURING THIS TIME AS MEANDERING BOUNDARY SHIFTS FROM WEST TO EAST. GOING FOR HIGHS IN THE L/M80S AND LOW IN THE 60S. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 245 PM EDT THURSDAY...LITTLE OVERALL CHANGE IN MOIST/HUMID CONDITIONS INTO THE MIDDLE OF NEXT WEEK WITH TEMPERATURES GENERALLY SEVERAL DEGREES ABOVE NORMAL THRU THE PERIOD. DEEP- LAYER RIDGE OFF THE MID-ATLANTIC COAST BEGINS TO SHIFT EAST AND GRADUALLY WEAKENS SUNDAY INTO MONDAY. THIS LEADS TO DEVELOPMENT OF A ZONAL 500MB FLOW PATTERN ACROSS THE NRN TIER OF THE U.S. INTO NORTHERN NEW ENGLAND DURING THE MON-WED TIME FRAME. PW VALUES REMAIN AROUND 1.5 INCHES THRU MUCH OF THE PERIOD...WITH LITTLE OVERALL CHANGE IN AIR MASS. THIS LEADS TO CHANCES FOR SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY...WITH THE HIGHEST THREAT OF THUNDER DURING DIURNAL HEATING PEAK OF AFTN/EARLY EVE. SOME INCREASE IN DEEP-LAYER WLY FLOW TUESDAY AND WEDNESDAY...WHICH MAY LEAD TO A BETTER THREAT OF STRONG TO LOCALLY SEVERE THUNDERSTORMS TUE/WED AFTERNOONS. HIGH TEMPERATURES THRU THE PERIOD GENERALLY IN THE L0W-MID 80S WITH LOWS IN THE MID 60S. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... THROUGH 18Z FRIDAY...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN NEW YORK AND INTO NORTHWESTERN VERMONT. PERIODS OF MVFR TO IFR VISIBILITY IN HEAVY RAIN POSSIBLE...ESPECIALLY AT PBG...BTV AND MPV. DECREASING COVERAGE OF SHOWERS/THUNDERSTORMS EXPECTED AFTER 00-03Z. LIGHT S/SW WINDS EXPECTED AFTER SUNSET TONIGHT. ADDITIONAL FOG TONIGHT AT MSS/SLK/MPV WITH INTERVALS OF IFR CONDITIONS. BR/FG THAT FORMS OVERNIGHT SHOULD LIFT BY 12Z. OUTLOOK 18Z FRIDAY THROUGH TUESDAY...DEEP-LAYER BERMUDA HIGH REMAINS IN PLACE EAST OF THE MID-ATLANTIC STATES THROUGH THE PERIOD WITH CONTINUED MOIST/HUMID AIR MASS IN PLACE ACROSS THE NORTH COUNTRY. THIS WILL CONTINUE TO RESULT IN CHANCES FOR SHOWERS/THUNDERSTORMS EACH AFTERNOON/EVENING BRINGING BRIEF PERIODS OF HEAVY RAIN AND IFR CONDITIONS. SATURATED GROUND CONDITIONS OWING TO WET PATTERN WILL BRING IFR SOME LOCATIONS DUE TO FOG...GENERALLY 06-12Z PERIOD. && .HYDROLOGY... AS OF 417 AM EDT THURSDAY...THREAT FOR SHOWERS AND THUNDERSTORMS CONTINUE THROUGH THE END OF THE WEEK...INDIVIDUAL STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AS REGION REMAINS OPEN TO MOISTURE SOURCE IN THE GULF...AND WARM MOIST AIR IS IN PLACE TO FUEL DIURNAL SHOWERS/THUNDERSTORMS. CONFIDENCE IN TIMING TOO LOW FOR ANY FLOOD WATCHES AT THIS TIME...BUT THREAT FOR ISOLATED AREAS OF FLOODING EXISTS EACH DAY THROUGH SATURDAY. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...JN NEAR TERM...KGM/JN SHORT TERM...JN LONG TERM...BANACOS/NEILES AVIATION...BANACOS/NEILES HYDROLOGY...
Hazardous weather outlook, Jul 4, 3:32 AM EDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 332 AM EDT THU JUL 4 2013 NYZ026>031-034-035-087-VTZ001>012-016>019-050745- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 332 AM EDT THU JUL 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS...ESPECIALLY THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE WHICH MAY PRODUCE ISOLATED AREAS OF FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 4, 12:31 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1231 PM EDT THU JUL 4 2013
NYZ027>031-034-035-VTZ001-041730-
EASTERN CLINTON NY-EASTERN ESSEX NY-GRAND ISLE VT-
NORTHERN FRANKLIN NY-SOUTHEASTERN ST. LAWRENCE NY-
SOUTHERN FRANKLIN NY-WESTERN CLINTON NY-WESTERN ESSEX NY-
1231 PM EDT THU JUL 4 2013
...HEAVY RAINFALL WILL MOVE THROUGH CLINTON...EAST CENTRAL ST.
LAWRENCE...FRANKLIN...GRAND ISLE AND NORTHERN ESSEX COUNTIES...
AT 1224 PM EDT...HEAVY RAINFALL WERE LOCATED FROM JERICHO TO 4 MILES
SOUTH OF ST. REGIS MOUNTAIN...MOVING EAST AT 15 MPH.
VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN POOR
DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS. SOME OF THESE HEAVY RAIN SHOWERS WILL CONTAIN THUNDER AND
LIGHTNING.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SCIOTA...MOOERS...RIVERVIEW...LAKE CLEAR...EXIT 41 I87...PERRY
MILLS...CHAZY...EXIT 41 I87...CHAZY LANDING...ROUSES POINT...EXIT 40
I87...FRANKLIN FALLS...
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
LAT...LON 4495 7324 4492 7323 4490 7319 4484 7320
4479 7326 4457 7331 4456 7336 4452 7332
4418 7341 4432 7483 4501 7406 4502 7319
KGMSpecial weather statement, Jul 4, 1:48 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
148 PM EDT THU JUL 4 2013
NYZ027>031-034-035-041945-
EASTERN CLINTON NY-EASTERN ESSEX NY-NORTHERN FRANKLIN NY-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-WESTERN CLINTON NY-
WESTERN ESSEX NY-
148 PM EDT THU JUL 4 2013
...THUNDERSTORMS WITH HEAVY RAINFALL WILL MOVE THROUGH
FRANKLIN...NORTHWESTERN CLINTON...NORTHWESTERN ESSEX AND
SOUTHEASTERN ST. LAWRENCE COUNTIES THROUGH 330 PM...
AT 145 PM EDT...A SERIES OF THUNDERSTORMS WERE SCATTERED FROM
CHATEGUAY SOUTHWEST TO STAR LAKE AND LOWVILLE NEW YORK...MOVING
NORTHEAST AT 30 MPH.
VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN POOR
DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS. ALSO...DANGEROUS LIGHTNING IS POSSIBLE IN ANY THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
STAR LAKE...WANAKENA...NEWTON FALLS...CRANBERRY LAKE...HORSESHOE
LAKE...SHURTLEFF...CONIFER...GALE...PIERCEFIELD...TUPPER LAKE...AXTON
LANDING...WAWBEEK...
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
MOVE INDOORS IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. STAY IN SAFE SHELTER AT
LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF THUNDER.
LAT...LON 4440 7416 4446 7346 4399 7426 4411 7429
4405 7503 4404 7506 4408 7515 4501 7404
4500 7367
SLWSpecial weather statement, Jul 4, 1:53 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 153 PM EDT THU JUL 4 2013 VTZ008>010-017-018-041845- EASTERN ADDISON VT-EASTERN CHITTENDEN VT-ORANGE VT-WASHINGTON VT- WESTERN ADDISON VT- 153 PM EDT THU JUL 4 2013 ...A THUNDERSTORM WITH HEAVY RAINFALL WILL MOVE THROUGH CENTRAL ADDISON...SOUTHEASTERN CHITTENDEN...SOUTHWESTERN WASHINGTON COUNTIES THROUGH 3 PM... AT 148 PM EDT...A THUNDERSTORM WITH HEAVY RAINFALL WAS NEAR MIDDLEBURY...MOVING NORTHEAST AT 25 MPH. THIS STORM HAS DANGEROUS LIGHTNING AND VERY HEAVY RAINFALL. THIS STORM IS TRACKING TOWARD AREAS IMPACTED BY WEDNESDAYS FLOODING RAINFALL. PLEASE STAY EXTRA VIGILANT AND SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF FLOODING. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... NEW HAVEN MILLS...RIPTON...SOUTH LINCOLN...LINCOLN...GRANVILLE...EAST WARREN...WARREN...ROXBURY...WAITSFIELD...NORTHFIELD...SOUTH NORTHFIELD... LAT...LON 4427 7268 4401 7256 4390 7322 4407 7330 SLW
Special weather statement, Jul 4, 2:03 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
203 PM EDT THU JUL 4 2013
NYZ028-035-VTZ001-002-005-006-016-017-041900-
EASTERN CHITTENDEN VT-EASTERN CLINTON NY-EASTERN ESSEX NY-
EASTERN FRANKLIN VT-GRAND ISLE VT-LAMOILLE VT-WESTERN CHITTENDEN VT-
WESTERN FRANKLIN VT-
203 PM EDT THU JUL 4 2013
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH EAST CENTRAL
CLINTON...NORTHEASTERN ESSEX...NORTHERN CHITTENDEN...SOUTHERN GRAND
ISLE...WEST CENTRAL LAMOILLE AND WESTERN FRANKLIN COUNTIES...
AT 200 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
KNIGHT ISLAND STATE PARK TO STAVE ISLAND TO FOUR BROTHERS...MOVING
EAST AT 25 MPH. THESE STORMS WILL MOVE ACROSS LAKE CHAMPLAIN INTO
GRAND ISLE...FRANKLIN AND CHITTENDEN COUNTIES THROUGH 3 PM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT DANGEROUS
LIGHTNING.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
BUTLER ISLAND...HOLIDAY POINT...ST. ALBANS BAY...EXIT 17 I89...EXIT
20 I89...SWANTON JUNCTION...SHELDON SPRINGS...NORTH WILLISTON...
SHELDON...SHELDON JUNCTION...CAMBRIDGE...EAST FAIRFIELD...
BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR. STRONG WINDS WILL
CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN SMALL BOATS.
LAT...LON 4494 7281 4465 7289 4446 7283 4436 7345
4458 7345 4486 7336
SLWSpecial weather statement, Jul 4, 2:21 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
221 PM EDT THU JUL 4 2013
VTZ002>004-006>008-016-041945-
CALEDONIA VT-EASTERN FRANKLIN VT-ESSEX VT-LAMOILLE VT-ORLEANS VT-
WASHINGTON VT-WESTERN FRANKLIN VT-
221 PM EDT THU JUL 4 2013
...SCATTERED THUNDERSTORMS WILL MOVE THROUGH EASTERN FRANKLIN...
EASTERN LAMOILLE...ESSEX...NORTHEASTERN WASHINGTON... NORTHERN
CALEDONIA AND ORLEANS COUNTIES...
AT 215PM EDT...ASCATTERED THUNDERSTORMS WERE LOCATED ACROSS NORTH
CENTRAL AND NORTHEAST VERMONT...MOVING EAST-NORTHEAST AT 25 MPH.
THESE STORMS WILL CONTINUE ACROSS NORTH CENTRAL AND NORTHEAST
VERMONT THROUGH 4 PM.
DANGEROUS LIGHTNING AND HEAVY RAINFALL AS WELL AS WIND GUSTS TO 40
MPH ARE POSSIBLE WITH THESE STORMS. .
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY
ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
BOATERS ON AREA PONDS AND LAKES SHOULD SEEK SAFE HARBOR.
IF YOU RUN ACROSS A FLOODED ROADWAY..DONOT CROSS THE ROAD. AVOID
MOUNTAIN STREAMS AS THEY CAN QUICKLY BECOME RAPID TORRENTS OF WATER.
LAT...LON 4502 7152 4487 7152 4486 7155 4479 7156
4475 7162 4459 7153 4456 7156 4456 7159
4454 7157 4450 7157 4448 7159 4436 7260
4501 7287
SLWSpecial weather statement, Jul 4, 2:50 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 250 PM EDT THU JUL 4 2013 VTZ007-008-010-018-041945- CALEDONIA VT-EASTERN ADDISON VT-ORANGE VT-WASHINGTON VT- 250 PM EDT THU JUL 4 2013 ...A THUNDERSTORM WITH LOCALLY HEAVY RAINFALL WILL MOVE THROUGH EAST CENTRAL ADDISON... NORTHWESTERN ORANGE...SOUTHERN WASHINGTON THROUGH 4 PM... AT 245 PM EDT...A THUNDERSTORM WITH LOCALLY HEAVY RAINFALL WAS 3 MILES EAST OF SOUTH LINCOLN...MOVING NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... EAST WARREN...WARREN...ROXBURY...NORTHFIELD...SOUTH NORTHFIELD... NORTHFIELD FALLS...RIVERTON...EXIT 6 I89...BERLIN...BARRE...EAST BARRE. DANGEROUS LIGHTNING AND HEAVY RAINFALL AS WELL AS WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. . EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. BOATERS ON AREA PONDS AND LAKES SHOULD SEEK SAFE HARBOR. IF YOU RUN ACROSS A FLOODED ROADWAY..DONOT CROSS THE ROAD. AVOID MOUNTAIN STREAMS AS THEY CAN QUICKLY BECOME RAPID TORRENTS OF WATER. LAT...LON 4438 7241 4413 7225 4396 7294 4412 7305 SLW
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:44 PM EDT | Special Weather Statement | BTV | Addison, Orange | 61 min |
| Jul 3, 9:21 PM EDT | Flash Flood Warning | BTV | Addison, Washington | 4 hr |
| Jul 3, 10:32 PM EDT | Special Weather Statement | BTV | Orange | 58 min |
| Jul 3, 10:50 PM EDT | Flash Flood Warning | BTV | Addison, Orange, Washington | 4 hr |
| Jul 4, 3:25 AM EDT | Areal Flood Warning | BTV | Washington | 4 hr |
| Jul 4, 12:31 PM EDT | Special Weather Statement | BTV | Grand Isle | 59 min |
| Jul 4, 1:53 PM EDT | Special Weather Statement | BTV | Addison | 52 min |
| Jul 4, 2:03 PM EDT | Special Weather Statement | BTV | Chittenden, Franklin, Grand Isle | 57 min |
| Jul 4, 2:21 PM EDT | Special Weather Statement | BTV | Caledonia, Essex, Lamoille, Orleans | 84 min |
| Jul 4, 2:50 PM EDT | Special Weather Statement | BTV | Washington | 55 min |
| Jul 4, 3:35 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Chittenden, Lamoille, Orleans, Washington | 55 min |
| Jul 4, 4:19 PM EDT | Flash Flood Warning | BTV | Addison, Chittenden, Lamoille, Orange, Washington | 6 hr |
| Jul 4, 5:10 PM EDT | Flash Flood Warning | BTV | Caledonia, Lamoille, Orange, Orleans, Washington | 5 hr |
| Jul 4, 5:43 PM EDT | Special Weather Statement | BTV | Orange, Washington | 62 min |
| Jul 4, 7:24 PM EDT | Special Weather Statement | BTV | Windsor | 66 min |
| Jul 4, 7:36 PM EDT | Special Weather Statement | BTV | Windsor | 54 min |
Nearby
Flash Flood Warnings in Vermont, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.